Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Nielsen numbers of maps of tori


Authors: Robin B. S. Brooks, Robert F. Brown, Jingyal Pak and Douglas H. Taylor
Journal: Proc. Amer. Math. Soc. 52 (1975), 398-400
MSC: Primary 55C20
DOI: https://doi.org/10.1090/S0002-9939-1975-0375287-X
MathSciNet review: 0375287
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The main result states that if $ f:X \to X$ is any map on a $ k$-dimensional torus $ X$, then the Nielsen number and Lefschetz number of $ f$ are related by the formula $ N(f) = \vert L(f)\vert$. Thus, on the torus, the Lefschetz number gives information, not just on the existence of fixed points, but on the number of fixed points as well. No other compact Lie group has this property. The main result, when applied to certain types of maps on compact Lie groups, produces new information on the fixed point theory of such maps.


References [Enhancements On Off] (What's this?)

  • [1] R. Brooks, Coincidences, roots and fixed points, Doctoral Dissertation, University of California, Los Angeles, Calif., 1967.
  • [2] R. F. Brown, Fixed points and fibre maps, Pacific J. Math. 21 (1967), 465-472. MR 35 #4921. MR 0214069 (35:4921)
  • [3] -, The Lefschetz fixed point theorem, Scott, Foresman, Glenview, Ill., 1971. MR 44 #1023. MR 0283793 (44:1023)
  • [4] R. F. Brown and E. R. Fadell, Corrections to ``The Nielsen number of a fibre map", Ann. of Math. (2) 95 (1972), 365-367. MR 47 #5872. MR 0317325 (47:5872)
  • [5] E. Fadell, Recent results in the fixed point theory of continuous maps, Bull. Amer. Math. Soc. 76 (1970), 10-29. MR 42 #6816. MR 0271935 (42:6816)
  • [6] -, Review #4921, Math. Rev. 35 (1968), 909.
  • [7] Juang Bo-Ju (Chiang Po-chu), Estimation of the Nielsen numbers, Acta Math. Sinica 14 (1964), 304-312 = Chinese Math.--Acta 5 (1964), 330-339. MR 30 #1510. MR 0171279 (30:1510)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 55C20

Retrieve articles in all journals with MSC: 55C20


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1975-0375287-X
Keywords: Nielsen number, Lefschetz number, fixed point, compact Lie group, homogeneous space
Article copyright: © Copyright 1975 American Mathematical Society

American Mathematical Society